Texas, 2015Flooding in Texas, May 6 to 31, 2015
May 6 to 31, 2015 · NWS SHV · 2 events in 2 counties and zones
Excessive heavy rainfall during the month of May resulted in very high river levels on the Red River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Excessive heavy rainfall during the month of May resulted in very high river levels on the Red River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 5, 11:03 PM CST, 57 minutes earlier.
Area forecast discussion, May 5, 11:03 PM CST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 AM CDT WED MAY 6 2015
.AVIATION...
A CONSIDERABLE AC SHIELD WILL LINGER OVERNIGHT ACROSS MUCH OF THE
REGION...AHEAD OF A SLOW MOVING SHORTWAVE THAT WILL SHIFT ENE
ACROSS NCNTRL/NE TX AND SE OK THROUGH 12Z. SHOULD ALSO SEE SOME
MVFR CIGS DEVELOP AFTER 08Z OVER E TX...POSSIBLY DEVELOPING FARTHER
E INTO WRN LA AFTER 12Z. SHOULD ALSO SEE SCT CONVECTION CURRENTLY
ONGOING ACROSS N TX SHIFT ENE INTO E TX AFTER 10Z...ALTHOUGH THEY
SHOULD BECOME SLIGHTLY MORE ELEVATED WITH TIME. THE GREATEST
CONFIDENCE FOR SCT CONVECTION WILL BE OVER THE I-30 CORRIDOR OF NE
TX/SE OK PRIOR TO DAYBREAK...BUT DID ADD VCSH MENTION FOR THE
TYR/GGG/TXK TERMINALS BY/PRIOR TO 12Z. THIS CONVECTION MAY LINGER
THROUGH EARLY AFTERNOON AS IT SPREADS INTO SW AR/POSSIBLY EXTREME
NW LA...BUT STILL AM EXPECTING ANY MVFR CIGS TO LIFT/BECOME VFR BY
LATE MORNING. THE CU FIELD SHOULD SCATTER OUT LATE IN THE
DAY...BEFORE LOW STRATUS DEVELOPS/ADVECTS N JUST BEYOND THE END OF
THE 06Z TAF PERIOD. SE WINDS 5-10KTS TONIGHT WILL INCREASE TO
8-12KTS AFTER 15Z...WITH GUSTS UP TO 20KTS POSSIBLE OVER E TX.
/15/
&&
.PREV DISCUSSION... /ISSUED 1008 PM CDT TUE MAY 5 2015/
UPDATE...
LOWERED A FEW SITES OVERNIGHT LOW AND TWEAKED POPS THRU 12Z.
DISCUSSION...
CONVECTION IS WINDING DOWN NOW WITH A SHOWER RECENTLY AS FAR EAST
AS MANSFIELD AND STONEWALL. SO WILL KEEP 00-06 GRID FOR THE
OVERNIGHT WITH HRRR SHOWING A BIT OF QPF ALONG WITH NEW NAM. THE
BIGGER PICTURE SHOWS SCATTERED TO NUMEROUS SHWRS/TSTMS OVER OK AND
N TX AND SOME AUSTIN WAY DRIFTING MORE IN OUR DIRECTION. ALSO IN
THE WAKE RAINFALL...PARTS OF I-30 ALREADY DOWN AT OR BELOW FORECAST
NUMBERS SO THESE HAVE BEEN UPDATED AND WILL LIKELY WARM A BIT
BEFORE DROPPING AGAIN BEFORE DAYBREAK. NO OTHER CHANGES NEEDED AT
THIS TIME AS LOW LEVEL JET SETS UP TONIGHT HELPING TO DEVELOP MORE
CONVECTION WELL AFTER MIDNIGHT. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 82 66 85 / 20 30 10 20
MLU 62 84 65 86 / 10 10 10 20
DEQ 63 78 65 82 / 30 30 10 20
TXK 65 80 66 84 / 20 30 20 20
ELD 63 82 66 85 / 10 10 10 20
TYR 67 81 67 83 / 40 30 20 30
GGG 66 81 66 83 / 30 30 20 30
LFK 68 84 68 85 / 20 30 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
15
Hazardous weather outlook, May 5, 11:26 AM CST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 PM CDT TUE MAY 5 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061730-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1226 PM CDT TUE MAY 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT...MAINLY WEST OF A LINE FROM PRESCOTT ARKANSAS TO MANY
LOUISIANA. BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH
THE STRONGER STORMS. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING
THE AFTERNOON AND EVENING HOURS EACH DAY FROM WEDNESDAY THROUGH
SUNDAY. A COLD FRONT MAY BRING A BETTER CHANCE FOR SCATTERED
THUNDERSTORMS AREAWIDE SUNDAY AND MONDAY. HOWEVER...NO ORGANIZED
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.
19
Flood, Red River
- When
- May 6, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Red River County, 2.91 mi SSE of River View to 2.85 mi N of Manchester
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.684, -94.743
Excessive heavy rainfall during the month of May resulted in very high water on the Red River bordering McCurtain County in Southeast Oklahoma and Red River and Bowie Counties in Northeast Texas. Rainfall amounts during the month of May across the Upper and Middle Red River basins of Southern Oklahoma and Northern Texas totaled over 20 inches of rain. The Oklahoma state climatologist reported that May of 2015 was the all time wettest month of any month in state history. This excessive heavy rainfall resulted in Red River levels that eclipsed the flood of May of 1990 at Pecan Point and was just shy of the Red River flood of May of 1908 at Pecan Point. The river did not crest at Pecan Point north of Dekalb, Texas until the first week of June of 2015 so final crest information will be included in the June, 2015 Storm Data report. The Red River at Pecan Point north of Dekalb, Texas went above the 24 foot flood stage on May 10th, 2015 and remained above that flood stage at the end of the month. The Red River at Pecan Point north of Dekalb, Texas went above the 30 foot major flood stage on May 24th and remained above that major flood stage at the end of the month. Thousands of acres of pasture and and farm land were flooded and livestock had to be evacuated. Bank erosion was extreme on the McCurtain County side of the Red River as well as the Red River and Bowie County sides of the river. The United States Highway 259 bridge going over the Red River was closed and while the Highway 37 bridge between Clarksville, Texas and Idabel, Oklahoma was threatened, it was not closed.
Flood, Bowie
- When
- May 10, 1:45 AM CST to May 31, 11:59 PM CST
- Where
- Bowie County, 1.63 mi NNE of Pine Spgs to 0.17 mi NNW of Beaverdams
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.642, -94.741
Excessive heavy rainfall during the month of May resulted in very high water on the Red River bordering McCurtain County in Southeast Oklahoma and Red River and Bowie Counties in Northeast Texas. Rainfall amounts during the month of May across the Upper and Middle Red River basins of Southern Oklahoma and Northern Texas totaled over 20 inches of rain. The Oklahoma state climatologist reported that May of 2015 was the all time wettest month of any month in state history. This excessive heavy rainfall resulted in Red River levels that eclipsed the flood of May of 1990 at Pecan Point and was just shy of the Red River flood of May of 1908 at Pecan Point. The river did not crest at Pecan Point north of Dekalb, Texas until the first week of June of 2015 so final crest information will be included in the June, 2015 Storm Data report. The Red River at Pecan Point north of Dekalb, Texas went above the 24 foot flood stage on May 10th, 2015 and remained above that flood stage at the end of the month. The Red River at Pecan Point north of Dekalb, Texas went above the 30 foot major flood stage on May 24th and remained above that major flood stage at the end of the month. Thousands of acres of pasture and and farm land were flooded and livestock had to be evacuated. Bank erosion was extreme on the McCurtain County side of the Red River as well as the Red River and Bowie County sides of the river. The United States Highway 259 bridge, Hwy 8 bridge and the Hwy. 71 bridge going over the Red River were closed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 6, 20151 death · 12 injured · $344,000 · EF3 · 53 events
- Tornadoes and Flash Flooding in Texas, May 6 to 9, 20151 death · 5 injured · $1.7 million · EF1 · 56 events
- Flooding in Nebraska, May 6 to 10, 20151 death · $212 million · 12 events
- Tornadoes and Hail in Kansas, May 6, 20151 injured · $655,000 · EF3 · 15 events
- Tornadoes and Flash Flooding in Nebraska, May 6 to 7, 2015$16 million · EF2 · 27 events
- Tornadoes and Flash Flood in Kansas, May 6 to 7, 20151 injured · $5.8 million · EF2 · 19 events
- Tornadoes and Flash Flood in Kansas, May 6, 2015EF3 · 17 events
- Tornadoes and Flash Flooding in Nebraska, May 6 to 7, 2015$630,000 · EF1 · 13 events
- Tornado and Hail in Texas, May 6, 2015$1,000 · EF2 · 4 events
- Hail in Texas, May 6, 2015$123,000 · 2.75 in hail · 13 events
- Tropical Storm in Guam, May 6 to 13, 2015$100,000 · 1 event
- Lightning Strike in Texas, May 6, 2015$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574326, 574327.